Hail, Piscataquis
- When
- August 8, 5:40 PM EST
- Where
- Piscataquis County, Sebec Lake
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 45.300, -69.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 8, 1:55 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU MAINE 255 PM EDT SUN AUG 8 2004 .SYNOPSIS...LOW PRESSURE WHICH BROUGHT SHOWERS OVER THE WEEKEND WILL MOVE AWAY TO THE NORTHEAST TONIGHT AND MONDAY THEN HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY NIGHT. THE HIGH WILL MOVE AWAY TO THE EAST ON TUESDAY AS LOW PRESSURE LIFTING NORTHWEST OF THE AREA PULLS INCREASINGLY HUMID AIR OVER THE REGION. THE LOW WILL LIFT INTO QUEBEC TUESDAY NIGHT PULLING SOME SHOWERS THROUGH. && .SHORT TERM (TODAY THROUGH TUE)... UPDATE: CURRENT RADAR DISPLAYING SHOWERS SLOWLY MOVING EAST ACROSS THE CANADIAN BORDER. LIGHTNING APPEARS TO HAVE TAPERED OFF. LAST FEW STRIKES WERE NEAR MT KATAHDIN AND ONE JUST OBSERVED ADJACENT TO CARIBOU. FOR OVERNIGHT EXPECT ONLY SCATTERED SHOWERS. OF MORE CONCERN IS THE POSSIBILITY FOR PATCHY FOG DUE TO THE LIGHT RAIN EXITING THE REGION. OTHERWISE TEMPERATURES LOOK RIGHT ON TRACK. NO OTHER UPDATES AT THIS TIME. UPPER LEVEL LOW PRESSURE AND COLD POOLING ALOFT BROUGHT SHOWERS AND SCATTERED THUNDERSTORMS AGAIN TODAY. SHOWERS AND SCATTERED THUNDER WILL CONTINUE INTO EARLY THIS EVENING AND SOME SMALL HAIL IS POSSIBLE WITH ANY OF THESE SHOWERS. SHOWERS SHOULD TAPER OFF AROUND MID EVENING AS THE ATMOSPHERE BEGINS TO SETTLE DOWN. THE UPPER LOW WILL LIFT NORTHEAST OF THE AREA MONDAY AND MONDAY NIGHT AS RIDGING BUILDS IN. MONDAY MAY BEGIN MOSTLY CLOUDY...BUT THE AFTERNOON WILL BECOME PARTLY SUNNY AND A BIT WARMER. THE HIGH WILL MOVE EAST TUESDAY AS LOW PRESSURE LIFTS NORTHWEST OF THE AREA. WARMER AND INCREASINGLY HUMID HUMID AIR WILL MOVE IN ON TUESDAY UNDER SOUTHERLY WINDS. TEMPS TUESDAY SHOULD REACH 80 OR ABOVE IN MOST AREAS. LOW PRESSURE LIFTING NORTHWEST OF THE AREA TUESDAY NIGHT WILL PULL A BAND OF SHOWERS THROUGH THE AREA IN ASSOCIATION WITH A WEAK OCCLUSION. AS THE LOW LIFTS TO THE NORTHEAST A FRONTAL BOUNDARY WILL STALL TO OUR NORTHWEST. THIS WILL KEEP US IN A HUMID AIRMASS GOING INTO MIDWEAK. DRY AIR PULLING IN FROM THE SOUTHWEST SHOULD THEN ALLOW PARTIAL SUNSHINE ON WEDNESDAY. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... 12Z MODELS ARE VERY SIMILIAR IN THE LONGER RANGE PTN, WITH A BROAD SOUTHWEST FLOW ALOFT MAINTAINING ITSELF ACRS NRN NEW ENGLAND, UNTIL A CDFNT CROSSES OUR REGION SUNDAY MRNG. AS A RESULT, WE WILL HAVE TO RUN POP POTENTIAL DURING THIS CYCLE, UP TO FROPA ERY SUNDAY. THERE MOST LIKELY WILL BE UP AND DOWN POP CYCLES DURING THIS PERIOD, AND WEVE KEYED INTO THE WAVE RIDING UP ALNG THE FNT FRIDAY INTO SAT... FOR HIGHEST POP POTENTIAL (50 PCT). FOLLOWING FROPA, DROPPED ANY MENTION OF RAIN FOR LATER SUNDAY INTO MONDAY. SOUTHWEST FLOW ALOFT SUGGESTS A RATHER HUMID PERIOD ON TAP AS WELL... WITH TEMPS RUNNING NEAR MOS GUIDE. && .AVIATION... WITH UPR LOW AND COLD TROF ALOFT SHIFTING THRU OUR FORECAST AREA (FA) LATE THIS AFTN AND EVNG, POTENTIAL FOR IFR CIGS/VSBYS IN THE CARDS, IN THE VCNTY OF SHWRS/TSTMS. AFTER THE DIURNAL CYCLE SETTLES DOWN IN THE EVNG, WE SHUD TRANSITION TO MNLY VFR, ALTHOUGH WILL NEED TO MONITOR 2NDRY TROF AXIS ROTATING THRU LATE TNGT. && .MARINE... QUIET ON THE WATERS NEXT FEW DAYS. INITIALIZED WINDS WITH ETA12. USED WNAWAVE BUT DID TRIM BACK SEAS A BIT. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && UPDATE: SMF/NORCROSS SHORT TERM: BLOOMER LONG TERM/MARINE: STUREY AVIATION: CALDERON/STUREY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 626 AM EDT SUN AUG 8 2004 MEZ001>006-010-011-015>017-029>032-091025- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU... CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN... DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH... ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS... MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN... PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE... VAN BUREN AND VANCEBORO 626 AM EDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY STRONG UPPER LOW PRESSURE WILL PRODUCE SHOWERS ACROSS THE REGION TODAY ALONG WITH THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. THE SHOWERS WILL BE SLOW MOVING MEANING LOCALIZED RAINFALL AMOUNTS COULD EXCEED ONE TO TWO INCHES. IN ADDITION TO THE RAINFALL...SMALL HAIL IS POSSIBLE WITH ANY THUNDERSTORMS WHICH OCCUR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1246 PM EDT SUN AUG 8 2004
MEZ001-081745-
AROOSTOOK COUNTY...
1246 PM EDT SUN AUG 8 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 1243 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 8 MILES NORTHEAST OF ALLAGASH. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
ALLAGASH... DICKEY... DEBOULLIE MOUNTAIN... FORT KENT...
EAGLE LAKE... SAINT FRANCIS...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4689 6914 4698 6851 4731 6839 4729 6915
CALDERON
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
104 PM EDT SUN AUG 8 2004
MEZ004>006-011-081800-
PISCATAQUIS...PENOBSCOT AND AROOSTOOK COUNTIES...
104 PM EDT SUN AUG 8 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT AND
AROOSTOOK COUNTIES...
AT 100 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 13 MILES NORTHWEST OF MILLINOCKET. THE STORM WAS MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
GRINDSTONE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4591 6890 4577 6906 4536 6867 4573 6822
CALDERON
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
205 PM EDT SUN AUG 8 2004
MEZ001-002-081900-
AROOSTOOK COUNTY...
202 PM EDT SUN AUG 8 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 200 PM EDT...DOPPLER WEATHER RADAR INDICATED CLUSTERS OF
THUNDERSTORMS WITH TORRENTIAL RAIN...SMALL HAIL AND GUSTY WINDS NEAR
WOODLAND. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
WASHBURN... WOODLAND... MAPLETON...
CARIBOU... LORING... PRESQUE ISLE...
LIMESTONE... FORT FAIRFIELD... EASTON...
THE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4724 6867 4687 6901 4646 6756 4686 6738
STUREY
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
229 PM EDT SUN AUG 8 2004
MEZ005-006-011-032-081930-
AROOSTOOK...PENOBSCOT AND WASHINGTON COUNTIES...
229 PM EDT SUN AUG 8 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT AND
WASHINGTON COUNTIES...
AT 225 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS POSSIBLY WITH SMALL HAIL...STRETCHING FROM NEAR SMYRNA
MILLS TO NEAR HOWLAND. THE LINE WAS MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
SMYRNA MILLS... ISLAND FALLS... SPRINGFIELD...
WYTOPITLOCK... HAYNESVILLE... HODGDON...
HOULTON... DANFORTH... HOWLAND...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
WIND GUSTS TO 35 MPH...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4631 6869 4524 6871 4538 6776 4625 6785
NORCROSS
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
342 PM EDT SUN AUG 8 2004
MEZ002-082015-
AROOSTOOK COUNTY...
342 PM EDT SUN AUG 8 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 341 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 5 MILES NORTHEAST OF MASARDIS. THE STORM WAS MOVING EAST
AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
MASARDIS... MARS HILL... BRIDGEWATER...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4668 6839 4650 6845 4635 6777 4659 6768
CALDERON
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
530 PM EDT SUN AUG 8 2004
MEZ004>006-011-031-032-082230-
PENOBSCOT...AROOSTOOK...PISCATAQUIS AND WASHINGTON COUNTIES...
530 PM EDT SUN AUG 8 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...AROOSTOOK...
PISCATAQUIS AND WASHINGTON COUNTIES...
AT 526 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL...GUSTY WINDS AND TORRENTIAL RAIN 8 MILES WEST OF SHIN
POND. THE STORM WAS MOVING EAST AT 15 MPH.
OTHER THUNDERSTORMS EXTENDED IN A BROKEN LINE FROM MT KATADIN TO
BROWNSVILLE JUNCTION. THOSE STORMS WERE MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... SHIN POND...
MEDWAY... LINCOLN... PATTEN...
SHERMAN STATION... SHERMAN... ISLAND FALLS...
THE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HAIL...UP TO ONE HALF INCH.
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4618 6887 4526 6907 4549 6747 4629 6778
STUREY
NNNNThe Caribou radar (KCBW), 144 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418986.